Thunderstorm Wind, Lincoln
- When
- July 25, 3:45 PM CST
- Where
- Lincoln County, (Lbf)bird Fld North
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 41.130, -100.680
An isolated thunderstorm developed just to the north of North Platte. The storm tracked southeast and intensified to produce strong winds at the North Platte Airport.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LBF wrote it up.
An isolated thunderstorm developed just to the north of North Platte. The storm tracked southeast and intensified to produce strong winds at the North Platte Airport.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jul 25, 2:21 PM CST, 1 hour 24 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 321 PM CDT THU JUL 25 2013 .SYNOPSIS... ISSUED AT CDT THU JUL 25 2013 UPPER LOW FROM NORTHERN HUDSON BAY WITH TROUGH TRAILING WEST INTO CENTRAL CANADA. RIDGE OVER THE WESTERN CONUS AND TROUGH INTO THE EASTERN CONUS. FORECAST AREA IN FAST NORTHWEST FLOW. && .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 318 PM CDT THU JUL 25 2013 MID AFTERNOON...A STATIONARY FRONT EXTENDS FROM NEAR ONEILL TO OGALLALA. A SECONDARY STRONGER COLD FRONT WAS PUSHING INTO NORTHWEST NEBRASKA...AND WILL CONTINUE MOVING SOUTHEAST AND INTERCEPT THE STATIONARY FRONT BY LATE AFTERNOON. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE STATIONARY FRONT...THIS WILL MOST LIKELY OCCUR AS THE SECONDARY COLD FRONT INTERCEPTS THE STATIONARY FRONT. INSTABILITY IS MODERATE...AND ENOUGH SHEAR EXISTS THAT A FEW SEVERE STORMS ARE POSSIBLE. LARGE HAIL AND WIND WILL BE THE MAIN THREATS WITH ANY SEVERE STORM. STORMS WILL LINGER ACROSS CENTRAL INTO SOUTHWEST NEBRASKA EARLY THIS EVENING...BUT SKIES SHOULD CLEAR AND PRECIPITATION END AFTER MID EVENING. THE AFOREMENTIONED COLD FRONT WILL USHER IN SOME REFRESHING CANADIAN AIR FOR FRIDAY AND THE WEEKEND...WITH HIGHS IN THE MID 70S TO LOWER 80S. WE WILL REMAIN IN A RATHER NOISY UPPER LEVEL FLOW...WITH A FEW SHOWERS AND THUNDERSTORMS POSSIBLE DURING THE AFTERNOON FRIDAY ACROSS THE PANHANDLE. .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY) ISSUED AT 318 PM CDT THU JUL 25 2013 MODELS SEEM TO BE IN GOOD AGREEMENT IN THE NEAR TERM WITH SOME AMOUNTS OF DIFFERENCE WITH COLD AIR COMING DOWN THROUGH THE WEEKEND. NEWER GFS RUN ADVERTISING NO ONE BUT TWO DAYS OF 14C OR LESS AT 850MB SATURDAY AND SUNDAY. FRIDAY NIGHT WILL CONTINUE SCHC POPS AS COOL FRONT LIES TO THE WEST WITH UPSLOPE CONTINUING OVER THE WEST AND WAVE MOVING THROUGH NORTHWEST FLOW. MAY HAVE TO BE TRIMMED BACK DEPENDING ON LOCATION OF FRONTAL BOUNDARY AND AMOUNT OF COOLER AIR. COOL TEMPERATURES WILL FILTER IN OVER NIGHT FRIDAY AND SATURDAY. TEMPERATURES IN THE 50S SATURDAY MORNING AND REBOUNDING INTO 70S AND 80S FOR DAYTIME HIGHS. WITH LATEST GFS SOLUTIONS COOLER AIR TO HANG AROUND THE WEEKEND AS A QUASI REX BLOCK DEVELOPS OVER THE HUDSON BAY. TEMPERATURES MAY NEED ADJUSTED DOWNWARD. SURFACE WARM FRONT MOVES NORTH ACROSS THE FORECAST AREA ON MONDAY WITH TEMPERATURES NEAR NORMAL FOR THE SEASON. STRONGER WAVE MOVES THROUGH THE NORTHERN PLAINS ON MONDAY WITH CHANCE POPS RETAINED. IN FAST ZONAL FLOW THROUGH MID WEEK WEAK WAVES MOVING THROUGH WITH CHANCES FOR PRECIPITATION NEARLY EVERY DAY. TEMPERATURES IN THE 80S WITH LOWS IN THE 60S. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 125 PM CDT THU JUL 25 2013 A NEARLY STATIONARY COLD FRONT EXTENDS FROM ROUGHLY KONL TO KOGA THIS AFTERNOON. THIS SHOULD BE THE FOCUS FOR SCT TSTM DEVELOPMENT THROUGH THE AFTERNOON. THE STORMS WILL MOVE SOUTHEAST INTO SOUTHWEST AND CENTRAL NEBRASKA THROUGH THE LATE AFTERNOON INTO EARLY EVENING. SFC WINDS WILL BE NORTH AT 10 KTS BEHIND THE FRONT ACROSS NORTHERN NEB...AND GENERALLY SOUTH AT 10 KTS AHEAD OF THE FRONT ACROSS CENTRAL INTO SOUTHWEST NEB. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...POWER SHORT TERM...TAYLOR LONG TERM...POWER AVIATION...TAYLOR
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 1224 PM CDT THU JUL 25 2013 NEZ004>010-022>029-035>038-056>059-069>071-094-261330- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 1224 PM CDT THU JUL 25 2013 /1124 AM MDT THU JUL 25 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A COLD FRONT AND DISTURBANCE ALOFT WILL HELP TRIGGER SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON. STORMS SHOULD START TO DEVELOP AROUND 2 PM CDT...AND GEL INTO A LINE THROUGH LATE AFTERNOON. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS AS THE LINE PUSHES SOUTHEAST...WITH THE SLIGHT RISK SOUTHEAST OF A LINE FROM BIG SPRINGS...TO STUART AND LYNCH LATE THIS AFTERNOON INTO THE EVENING. THE PRIMARY THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PERIODIC THUNDERSTORM CHANCES REMAIN IN THE FORECAST FRIDAY THROUGH WEDNESDAY...HOWEVER WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE AFTER 4 PM CDT IN PORTIONS OF NORTH CENTRAL...CENTRAL AND SOUTHWEST NEBRASKA. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE KECK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 325 PM CDT THU JUL 25 2013 NEZ059-252115- LINCOLN NE- 325 PM CDT THU JUL 25 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LINCOLN COUNTY UNTIL 415 PM CDT... AT 323 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES SOUTH OF RINGGOLD...OR 14 MILES NORTH OF NORTH PLATTE...MOVING EAST AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MAINLY RURAL AREAS OF NORTHERN LINCOLN COUNTY. THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 89 AND 105. THIS INCLUDES HIGHWAY 97 BETWEEN MILE MARKERS 3 AND 9. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TAYLOR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 421 PM CDT THU JUL 25 2013 NEZ038-252200- CUSTER NE- 421 PM CDT THU JUL 25 2013 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CUSTER COUNTY UNTIL 500 PM CDT... AT 419 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTH OF ARNOLD...MOVING SOUTHEAST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... ARNOLD... PLEASANT HILL... FINCHVILLE... MILLDALE... THIS INCLUDES HIGHWAY 92 BETWEEN MILE MARKERS 247 AND 268. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TAYLOR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 425 PM CDT THU JUL 25 2013 NEZ059-252215- LINCOLN NE- 425 PM CDT THU JUL 25 2013 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LINCOLN COUNTY UNTIL 515 PM CDT... AT 419 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTH OF NORTH PLATTE...MOVING SOUTHEAST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... NORTH PLATTE... BECK... KEITH... THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 177 AND 187. THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 81 AND 93. THIS INCLUDES HIGHWAY 97 BETWEEN MILE MARKERS 1 AND 5. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. TAYLOR
The North Platte radar (KLNX), 92 km away, was scanning. The volume nearest the first event began at 21:43 UTC.
2 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2013Every state in 2013This day in weather historyWarnings in Nebraska, July 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 470474, 467302.